MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PLC181400
Medical Device Problem Codes Patient-Device Incompatibility (2682); Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Extravasation (1842); Rupture (2208)
Date of Event 04/30/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The fsa reported the following to gore: on (b)(6) 2024, this patient underwent an endovascular treatment in zone 9 - infrarenal to treat an aneurysm utilizing a gore® excluder® conformable aaa endoprosthesis with active control system, gore® excluder® aaa endoprostheses (contra leg) and gore® excluder® aaa endoprosthesis (iliac extender).It was reported that they put in the main body and the plc on the right side, they got all the limbs in as well and everything went fine.They were ballooning the graft on the right hypo (internal iliac) (plc 1418000) when it "gave" a lot more than it should have.The fsa checked with the physician and there was no change in pressure so they finished ballooning everything and did a quick dye shoot on the right side to check the common iliac and there was a little extravasation in the middle of the common but it did not look like it was coming from below.They were sealed distal and may have actually ruptured the graft with the balloon.They realigned the graft with a plc161000 to cover the hole.They were able to get seal just above the hypo so they didn't have to cover the hypo.They ballooned it slightly with a pta balloon and the extravasation was resolved.The patient tolerated the procedure.It is believed that there was a hole because when they ballooned, it looked like it ruptured the iliac and the graft itself.The leak could have been coming from beneath but they did not see anything so they believe the leak was coming out from the middle of the graft.The physician believes the ballooning caused the issue.There was also calcium present that could have contributed to the issue.There was no thrombus or tortuosity reported.
 
Additional Manufacturer Narrative
H6: code c19 - a review of the manufacturing records indicated the lot met all pre-release specifications.H6: code b20 -the device remains implanted and was therefore not available for engineering evaluation by gore.According to the gore® excluder® aaa endoprosthesis instructions for use, adverse events that may occur and / or require intervention include endoprosthesis or delivery system: puncture and rupture of the aortic vessel and surrounding vasculature.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
monique nwanze
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key19398943
Report Number3013164176-2024-02084
Device Sequence Number6946088
Product Code MIH
UDI-Device Identifier00733132618699
UDI-Public00733132618699
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberPLC181400
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2024
Initial Report FDA Received Date05/26/2024
Date Device Manufactured02/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexFemale